Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 28, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 15, 2016, 2:58 PM EDT for Bristol County, Newport County, Rhode Island; Bristol County, Massachusetts. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2016, 2:58 PM EDT (18:58 UTC)
- Expired
- Jul 15, 2016, 3:26 PM EDT
- In force
- 28 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bristol County, MA, Bristol County, RI, Newport County, RI
The radar
The Boston radar (KBOX), 32 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 3:00 PM EDT | TSTM WND DMG | Bristol, RI | MULTIPLE TREES AND LARGE BRANCHES DOWN WITH POWER OUTAGES ON HOPE STREET NEAR GOODING AVENUE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
499
WUUS51 KBOX 151858
SVRBOX
MAC005-RIC001-005-152000-
/O.NEW.KBOX.SV.W.0028.160715T1858Z-160715T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
258 PM EDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BRISTOL COUNTY IN SOUTHEASTERN MASSACHUSETTS...
BRISTOL COUNTY IN RHODE ISLAND...
NORTHEASTERN NEWPORT COUNTY IN RHODE ISLAND...
* UNTIL 400 PM EDT
* AT 257 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BRISTOL...
MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEW BEDFORD...FALL RIVER...DARTMOUTH...BRISTOL...SOMERSET...
PORTSMOUTH...BARRINGTON...SWANSEA...TIVERTON...WESTPORT...
REHOBOTH...WARREN...FREETOWN...DIGHTON...
BERKLEY AND PRUDENCE ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4162 7132 4166 7137 4167 7132 4171 7129
4175 7135 4184 7106 4166 7096 4162 7128
4164 7121 4171 7116 4171 7121 4173 7122
4170 7124 4172 7126 4167 7124 4164 7129
4168 7128 4168 7129 4160 7130 4159 7133
TIME...MOT...LOC 1857Z 248DEG 15KT 4168 7132
HAIL...1.00IN
WIND...60MPH
$$
FRANK1 follow-up statement
501
WWUS51 KBOX 151926
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
326 PM EDT FRI JUL 15 2016
MAC005-RIC001-005-151936-
/O.CAN.KBOX.SV.W.0028.000000T0000Z-160715T2000Z/
BRISTOL MA-BRISTOL RI-NEWPORT RI-
326 PM EDT FRI JUL 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BRISTOL...BRISTOL AND
NORTHEASTERN NEWPORT COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4162 7132 4166 7137 4167 7132 4171 7129
4175 7135 4184 7106 4166 7096 4162 7128
4164 7121 4171 7116 4171 7121 4173 7122
4170 7124 4172 7126 4167 7124 4164 7129
4168 7128 4168 7129 4160 7130 4159 7133
TIME...MOT...LOC 1924Z 248DEG 15KT 4173 7117
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:15 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 15, 2:15 PM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
215 PM EDT FRI JUL 15 2016
.SYNOPSIS...
Scattered afternoon and thunderstorms primarily across eastern
CT...RI and southeast MA, but a few more thunderstorms may reach
western and central MA this evening as storms move out of NY. The
front stalls over the area Sat and may result in isolated
T-storms. By Sunday the front moves offshore with drier and less
humid air overspreading the region. Another frontal boundary may
trigger showers and thunderstorms Mon and Tue along with a return
to warmer and more humid weather. By the middle of next week drier
and less humid weather overspreads the region behind the front.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
2 PM UPDATE...
Thunderstorms have started to develop over RI and SE Mass.
Already looking at a few stronger thunderstorms. The threat for a
few severe thunderstorms will continue through the afternoon
hours.
A separate area of thunderstorms which is currently over NY may
reach western Mass by this evening. a few stronger thunderstorms
will be possible.
TODAY...
* Isolated to Scattered thunderstorms across Ri and SE Mass this
afternoon and early evening.
* A separate line of thunderstorms may reach western and central
Mass this evening.
Weak frontal boundary over the region this morning will stall across
the 95 corridor. This boundary will be the focus for thunderstorms
this afternoon. Cyclonic flow aloft combined with some mid-level
forcing will help develop thunderstorms after noon across RI and SE
Mass. Deep mid-level moisture will also be in place as K values will
be above 30. Some these storms could be strong as 0-6 km shear
values reach 30 kts with SB cape values above 1000 j/kg. Heavy
rainfall will be the main threat within any strong thunderstorm as
PWAT values will be close to 2 inches. Gusty winds and some small
hail are a risk as well. Most of the guidance does output some QPF
over this region. The NCAR ensembles as well show the best area for
thunderstorms will be across eastern CT, RI and SE Mass. Therefore
continue to highlight this region with a chc pop. Precip chances
will wane by 6 or 7 pm as mid-level lift moves offshore.
A hot day is on tap for today as temperatures will warm into the mid
90s. Onshore southwesterly flow will keep the immediate south coast
a bit cooler. Heat index values will also reach into the mid to
upper 90s across the interior. Although this is a few degrees shy of
heat adv, this is the warmest southern New England has been
this year. Will go ahead an issue a SPS for the heat risk.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM SATURDAY/...
TONIGHT...
Cyclonic flow continues across the region as upper level shortwave
begins to approach the region. Mid-level moisture will begin to dry
out overnight resulting in a dry forecast. Still cannot rule out the
potential for fog and stratus, but do not anticipate it to be as
widespread as this morning.
Otherwise overnight temps will drop into the mid to low 60s with low
70s for the urban regions of BOS and PVD.
TOMORROW...
Upper level trough continues over the Northeast. Potent shortwave
over the eastern Great Lakes will approach New England. This wave
will weaken as it approaches so the potential for widespread
rainfall appears less than before. Cyclonic flow continues and with
marginal Cape values and mid-level moisture appears isolated showers
could develop across the region. The other limiting factor is that
heights are actually building in the mid-levels. Area with the best
potential for some showers will be across the interior, which is
closer to the upper level dynamics.
Another warm day will be on tap. 925mb temps are a few degrees
cooler than today. So anticipate temps to reach into the upper 80s to
low 90s. However with lower dewpoints, heat index values will reach
into the low 90s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Highlights...
* Very pleasant Sunday with dry weather and noticeably less humid
* Scattered showers/thunderstorms possible Monday through Tuesday
* Dry and less humid weather returns middle of next week
Synoptic Overview ...
Great Lakes trough finally moves east of New England Sunday...
providing subtle height rises and flow becoming more anticyclonic
aloft. By late Mon yet another northern stream trough enters the
Great lakes/southern portions of Ontario and Quebec with its
associated cold front dropping into NY state. The mid level trough
and its attending frontal boundary move across the region Tue. By
Wed and Thu of next week low amplitude northern stream mean trough
sets up over the Northeast...with core of hot subtropical ridge
centered over the southern plains.
Model/Guidance Review ...
Both deterministic and ensembles are in very good agreement this
period. Thus will follow a model blend for this forecast.
Temperatures ...
Not as hot Sunday with front offshore and post frontal airmass
overspreading the region. Highs in the 80s but with dew pts in the
50s (especially inland) humidity levels will feel noticeably more
comfortable. However higher humidity returns Monday and Tue ahead of
approaching cold front. Low level WAA will boost highs in the upper
80s and low 90s. Behind the front for mid week...more seasonable
and lower humidity.
Precipitation ...
Column dries substantially Sunday so expecting dry weather to
prevail. Next northern stream trough and attending cold front
approach Mon and Tue yielding the risk for scattered T-storms. Dry
weather likely returns mid week behind departing front.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
isolated to scattered thunderstorms for RI and SE Mass this
afternoon and early evening. a few severe thunderstorms are
possible with damaging winds and hail expected.
Thunderstorms over central NY at this time will move east this
afternoon and may reach western Mass by this evening.
===============================================================
Today...High confidence. Isolated thunderstorms across RI and SE
MA during the afternoon. Moderate confidence thunderstorms will
reach western MA this evening.
Tonight...High confidence. Generally VFR conditions are expected
except for some patchy fog along the SE coast and valleys. Low
chance for a few showers across western terminals
Tomorrow...Moderate confidence. Mainly VFR. May see scattered showers
approach the area with locally MVFR VSBYS.
KBOS TAF...Moderate confidence. VFR. Low potential for sea breeze
development late this morning. Also a low chance for an iso
thunderstorm this afternoon.
KBDL TAF...Moderate confidence. MVFR visibilities in fog likely
for a time overnight. VFR conditions expected tomorrow.
Outlook /Saturday Night through Tuesday/...
VFR through much of this period with potential brief MVFR in any T-
storms late Mon into Tue. High confidence thru Sunday then moderate
confidence thereafter.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
CONFIDENCE...Moderate
SCA have been dropped across all waters this morning. Generally quiet
boating weather as seas will remain below 5 feet. Could see iso
thunderstorms across SE near shore waters. Otherwise developing
fog tonight and again tomorrow night may limit vsbys.
Outlook /Friday Night through Monday/ ...
Sat night and Sunday ... light winds...good vsby and dry weather.
Tranquil boating conditions.
Monday ... increasing sw winds ahead of approaching front. T-storms
possible late in the day and evening.
Tuesday ... cold front sweeps across the waters. T-storms
possible.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 11 PM EDT this evening for CTZ003-004.
MA...Air Quality Alert until 11 PM EDT this evening for MAZ013-
016>024.
RI...Air Quality Alert until 11 PM EDT this evening for RIZ001>008.
MARINE...None.
&&
SYNOPSIS...Nocera/Dunten
NEAR TERM...SML
SHORT TERM...Dunten
LONG TERM...Nocera
AVIATION...SML
MARINE...Nocera/DuntenHazardous weather outlook, Jul 15, 3:52 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 352 AM EDT FRI JUL 15 2016 CTZ002-MAZ002>011-014-026-160800- HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHEAST MIDDLESEX MA- NORTHERN MIDDLESEX MA- 352 AM EDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND WESTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TEMPERATURES SOARING TO 90 TO 95 DEGREES COMBINED WITH HIGH HUMIDITY WILL YIELD HEAT INDICES IN THE MID TO UPPER 90S THIS AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-160800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 352 AM EDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ003-004-MAZ013-016>021-RIZ001>007-160800- TOLLAND CT-WINDHAM CT-WESTERN NORFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI- 352 AM EDT FRI JUL 15 2016 ...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS EASTERN CONNECTICUT...RHODE ISLAND AND SOUTH OF THE MASS PIKE IN MASSACHUSETTS. THE MAIN THREATS ARE LOCALIZED HEAVY RAINFALL AND GUSTY WINDS. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ012-015-160800- SOUTHERN WORCESTER MA-SUFFOLK MA- 352 AM EDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS AND EASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. TEMPERATURES SOARING TO 90 TO 95 DEGREES COMBINED WITH HIGH HUMIDITY WILL RESULT IN HEAT INDICES IN THE MID TO UPPER 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ022>024-RIZ008-160800- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 352 AM EDT FRI JUL 15 2016 ...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 15, 9:47 AM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 947 AM EDT FRI JUL 15 2016 CTZ004-MAZ012-013-016>022-RIZ001>007-151800- WINDHAM CT-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI- NEWPORT RI- INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...MILFORD... WORCESTER...FOXBOROUGH...NORWOOD...QUINCY...TAUNTON...BROCKTON... PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM... FALMOUTH...PROVINCETOWN...FOSTER...SMITHFIELD...PROVIDENCE... COVENTRY...WEST GREENWICH...EAST GREENWICH...WARWICK... WEST WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT 947 AM EDT FRI JUL 15 2016 ...ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS RHODE ISLAND AND SOUTHEAST MASSACHUSETTS... SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP EARLY THIS AFTERNOON ACROSS RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. IN ADDITION TO THE LIGHTNING THREAT...ONE OR TWO OF THESE THUNDERSTORMS MAY PRODUCE STRONG AND EVEN DAMAGING WIND GUSTS. HAZARDOUS WIND GUSTS COULD ALSO THREATEN BOATERS IN THE ADJACENT COASTAL WATERS. ANY THUNDERSTORMS MAY ALSO BE ACCOMPANIED BY TORRENTIAL DOWNPOURS THAT PRODUCE LOCALIZED STREET FLOODING. THE TIME PERIOD THAT THUNDERSTORMS ARE MOST LIKELY WILL BE BETWEEN 1 AND 7 PM. PEOPLE OUTDOORS ACROSS RHODE ISLAND AND SOUTHEAST MASSACHUSETTS SHOULD KEEP AN EYE TO THE SKY THIS AFTERNOON. BE PREPARED TO SEEK SHELTER IF A WARNING IS ISSUED OR IF THREATENING WEATHER IS SIGHTED. THOMPSON
Special weather statement, Jul 15, 10:51 AM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1051 AM EDT FRI JUL 15 2016 MAZ022-RIZ005-007-152100- BARNSTABLE MA-BRISTOL RI-NEWPORT RI- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... BRISTOL...NEWPORT 1051 AM EDT FRI JUL 15 2016 ...ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS RHODE ISLAND AND SOUTHEAST MASSACHUSETTS... SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP EARLY THIS AFTERNOON ACROSS RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. IN ADDITION TO THE LIGHTNING THREAT...ONE OR TWO OF THESE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS. HAZARDOUS WIND GUSTS COULD ALSO THREATEN BOATERS IN THE ADJACENT COASTAL WATERS. ANY THUNDERSTORMS MAY ALSO BE ACCOMPANIED BY TORRENTIAL DOWNPOURS THAT PRODUCE LOCALIZED STREET FLOODING. THE TIME PERIOD THAT THUNDERSTORMS ARE MOST LIKELY WILL BE BETWEEN 1 AND 7 PM. PEOPLE OUTDOORS ACROSS RHODE ISLAND AND SOUTHEAST MASSACHUSETTS SHOULD KEEP AN EYE TO THE SKY THIS AFTERNOON. BE PREPARED TO SEEK SHELTER IF A WARNING IS ISSUED OR IF THREATENING WEATHER IS SIGHTED. CTZ002-003-MAZ005>007-010-011-014-015-152100- HARTFORD CT-TOLLAND CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER...AMHERST... NORTHAMPTON...SPRINGFIELD...CAMBRIDGE...BOSTON 1051 AM EDT FRI JUL 15 2016 ...HOT AND HUMID CONDITIONS THIS AFTERNOON... HOT AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON. TEMPERATURES WILL PEAK IN THE MID 90S...WITH HEAT INDEX VALUES IN THE UPPER 90S. HIGH HEAT AND HUMIDITY WILL MAKE IT DIFFICULT FOR THE BODY TO COOL ITSELF. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. THOSE PLANNING OUTDOOR ACTIVITIES SHOULD BRING EXTRA WATER AND BE ALERT FOR SIGNS OF HEAT EXHAUSTION. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. CTZ004-MAZ012-013-016>021-RIZ001>004-006-152100- WINDHAM CT-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-WASHINGTON RI- INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...MILFORD... WORCESTER...FOXBOROUGH...NORWOOD...QUINCY...TAUNTON...BROCKTON... PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...FOSTER... SMITHFIELD...PROVIDENCE...COVENTRY...WEST GREENWICH... EAST GREENWICH...WARWICK...WEST WARWICK...NARRAGANSETT...WESTERLY 1051 AM EDT FRI JUL 15 2016 ...HOT AND HUMID THIS AFTERNOON WITH ISOLATED STRONG THUNDERSTORMS POSSIBLE... TEMPERATURES WILL PEAK IN THE MID 90S THIS AFTERNOON WITH HEAT INDEX VALUES IN THE UPPER 90S. HIGH HEAT AND HUMIDITY WILL MAKE IT DIFFICULT FOR THE BODY TO COOL ITSELF. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. THOSE PLANNING OUTDOOR ACTIVITIES SHOULD BRING EXTRA WATER AND BE ALERT FOR SIGNS OF HEAT EXHAUSTION. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. IN ADDITION...SCATTERED THUNDERSTORMS THIS AFTERNOON ACROSS RHODE ISLAND AND SOUTHEAST MASSACHUSETTS WILL BRING A THREAT OF DANGEROUS LIGHTNING...STRONG WIND GUSTS AND TORRENTIAL DOWNPOURS. HAZARDOUS WIND GUSTS COULD ALSO THREATEN BOATERS IN THE ADJACENT COASTAL WATERS. PEOPLE OUTDOORS THIS AFTERNOON SHOULD BE PREPARED TO SEEK SHELTER IF A WARNING IS ISSUED OR IF THREATENING WEATHER IS SIGHTED. THOMPSON
Special weather statement, Jul 15, 1:59 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
159 PM EDT FRI JUL 15 2016
RIZ001-003-004-006-151845-
WASHINGTON RI-EASTERN KENT RI-WESTERN KENT RI-
NORTHWEST PROVIDENCE RI-
159 PM EDT FRI JUL 15 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL BE MOVING INTO WESTERN
RHODE ISLAND THROUGH 245 PM...
AT 155 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS OVER SOUTHEAST CONNECTICUT THAT WILL BE MOVING INTO
WESTERN RHODE ISLAND THROUGH 245 PM. WINDS IN EXCESS OF 40 MPH
ARE POSSIBLE WITH THIS STORM AND PEA SIZED HAIL ARE POSSIBLE.
MINOR FLOODING FROM TORRENTIAL RAINFALL WILL OCCUR ON ROADS AND
UNDERPASSES THAT ARE TYPICALLY PRONE TO FLOODING.
LOCATIONS IMPACTED INCLUDE...
COVENTRY...WEST WARWICK...NORTH KINGSTOWN...EAST GREENWICH...
SCITUATE...HOPKINTON...RICHMOND...EXETER...WEST GREENWICH...
FOSTER AND STERLING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.
FREQUENT LIGHTNING WAS OCCURRING. LIGHTNING CAN STRIKE FAR AWAY FROM
A THUNDERSTORM. GO INSIDE A BUILDING OR VEHICLE. WAIT 30 MINUTES
UNTIL AFTER THE STORM HAS PASSED TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4169 7179 4171 7179 4181 7158 4155 7146
4149 7180
TIME...MOT...LOC 1757Z 238DEG 28KT 4155 7182
FRANKSpecial weather statement, Jul 15, 2:02 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 202 PM EDT FRI JUL 15 2016 MAZ018-019-151845- EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 202 PM EDT FRI JUL 15 2016 ...STRONG THUNDERSTORM IN NORTHWESTERN PLYMOUTH COUNTY... AT 201 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER EAST BRIDGEWATER...OR NEAR BRIDGEWATER...MOVING NORTHEAST AT 15 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION...TORRENTIAL RAINFALL MAY RESULT IN MINOR STREET FLOODING. LOCATIONS IMPACTED INCLUDE... BROCKTON...BRIDGEWATER...PEMBROKE...ROCKLAND...ABINGTON...DUXBURY... WHITMAN...HANOVER...EAST BRIDGEWATER...NORWELL...HANSON... HALIFAX AND WEST BRIDGEWATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING AREAS NEAR SMALL STREAMS. && LAT...LON 4198 7100 4204 7104 4219 7085 4204 7072 TIME...MOT...LOC 1801Z 235DEG 13KT 4203 7096 FRANK
Special weather statement, Jul 15, 2:18 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
218 PM EDT FRI JUL 15 2016
MAZ018-151900-
WESTERN PLYMOUTH MA-
218 PM EDT FRI JUL 15 2016
...DEVELOPING THUNDERSTORM IN NORTHEASTERN BRISTOL AND WEST CENTRAL
PLYMOUTH COUNTIES...
AT 218 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BRIDGEWATER...MOVING NORTHEAST AT 20 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BRIDGEWATER...MIDDLEBOROUGH...EAST BRIDGEWATER...HALIFAX...WEST
BRIDGEWATER AND PLYMPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.
&&
LAT...LON 4196 7083 4193 7100 4197 7105 4199 7105
4205 7093
TIME...MOT...LOC 1818Z 237DEG 19KT 4196 7102
FRANKSpecial weather statement, Jul 15, 2:34 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
234 PM EDT FRI JUL 15 2016
MAZ017>019-151915-
NORTHERN BRISTOL MA-EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
234 PM EDT FRI JUL 15 2016
...A CLUSTER OF STRONG THUNDERSTORMS IN NORTH CENTRAL BRISTOL AND
CENTRAL PLYMOUTH COUNTIES...
AT 231 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORM OVER HALIFAX...OR NEAR BRIDGEWATER...MOVING EAST AT 35
MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE
STORMS. TORRENTIAL RAINFALL AND MINOR STREET FLOODING IS ALSO
EXPECTED WITH THIS ACTIVITY ALONG WITH DANGEROUS CLOUD TO GROUND
LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...TAUNTON...BRIDGEWATER...MARSHFIELD...MIDDLEBOROUGH...
SCITUATE...PEMBROKE...DUXBURY...HANOVER...EAST BRIDGEWATER...
RAYNHAM...KINGSTON...CARVER...LAKEVILLE...NORWELL...HANSON...
FREETOWN...HALIFAX...DIGHTON AND WEST BRIDGEWATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES.
&&
LAT...LON 4199 7063 4201 7071 4197 7067 4198 7065
4194 7063 4180 7102 4182 7109 4189 7117
4220 7071 4217 7073 4209 7064 4205 7066
4202 7062 4204 7065 4204 7066 4202 7068
4200 7064 4201 7060
TIME...MOT...LOC 1831Z 247DEG 30KT 4199 7088
FRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:11 AM EDT | Dense Fog Advisory | BOX | Bristol, Kent, Newport, Providence, Washington | 5 hr |
| Jul 15, 1:59 PM EDT | Special Weather Statement | BOX | Kent | 46 min |
| Jul 15, 2:11 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Kent, Newport, Providence, Washington | 49 min |
| Jul 15, 2:34 PM EDT | Areal Flood Advisory | BOX | Bristol, Kent, Newport, Washington | 56 min |
| Jul 15, 3:10 PM EDT | Special Weather Statement | BOX | Kent | 50 min |
| Jul 15, 2:02 PM EDT | Special Weather Statement | BOX | Plymouth | 43 min |
| Jul 15, 2:12 PM EDT | Special Marine Warning | BOX | 48 min | |
| Jul 15, 2:18 PM EDT | Special Weather Statement | BOX | Plymouth | 42 min |
| Jul 15, 2:34 PM EDT | Special Weather Statement | BOX | Plymouth | 41 min |
| Jul 15, 2:36 PM EDT | Special Marine Warning | BOX | 54 min | |
| Jul 15, 2:54 PM EDT | Special Marine Warning | BOX | 51 min | |
| Jul 15, 3:06 PM EDT | Special Marine Warning | BOX | 54 min | |
| Jul 15, 3:08 PM EDT | Special Weather Statement | BOX | Plymouth | 52 min |
| Jul 15, 3:13 PM EDT | Special Weather Statement | BOX | Barnstable | 47 min |
| Jul 15, 3:28 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 47 min |
| Jul 15, 3:34 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 23 min |
| Jul 15, 3:50 PM EDT | Special Marine Warning | BOX | 55 min | |
| Jul 15, 4:17 PM EDT | Special Marine Warning | BOX | 43 min | |
| Jul 15, 4:54 PM EDT | Special Weather Statement | BOX | Franklin | 51 min |
| Jul 15, 7:31 PM EDT | Special Weather Statement | BOX | Franklin | 44 min |
| Jul 15, 7:55 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 22 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2016Severe Thunderstorm Warnings in Massachusetts, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.